Alert archive / North Carolina / Wind Advisories in 2007
Wind Advisory 12, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this wind advisory at Jun 2, 2007, 6:26 PM EDT. It took effect at Jun 2, 2007, 11:00 PM EDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Jun 2, 2007, 6:26 PM EDT (22:26 UTC)
- In effect from
- Jun 2, 2007, 11:00 PM EDT
- Expired
- Jun 3, 2007, 1:00 PM EDT
- In force
- 14 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted, in the capitals the NWS used until 2016.
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
2 follow-up statements
000 WWUS72 KMHX 030832 NPWMHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 432 AM EDT SUN JUN 3 2007 ...STRONG SOUTHERLY WINDS EXPECTED ALONG THE COAST OF NORTH CAROLINA THROUGH EARLY AFTERNOON... .THE REMNANTS OF FORMER TROPICAL STORM BARRY WILL APPROACH FROM THE SOUTH TODAY...PRODUCING STRONG WINDS ALONG THE COAST. SOUTHERLY WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH ARE EXPECTED...MAINLY ALONG THE BEACHES. THE WINDS WILL BEGIN TO DECREASE THIS AFTERNOON. NCZ095-098-103-104-031700- /O.EXT.KMHX.WI.Y.0012.000000T0000Z-070603T1700Z/ CARTERET-ONSLOW-OUTER BANKS DARE-OUTER BANKS HYDE- INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT... EMERALD ISLE...NEWPORT...JACKSONVILLE...KILL DEVIL HILLS... KITTY HAWK...NAGS HEAD...SOUTHERN SHORES 432 AM EDT SUN JUN 3 2007 ...WIND ADVISORY NOW IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON. THE REMNANTS OF FORMER TROPICAL STORM BARRY WILL APPROACH FROM THE SOUTH TODAY...PRODUCING STRONG WINDS ALONG THE COAST. SOUTHERLY WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH ARE EXPECTED... MAINLY ALONG THE BEACHES. THE STRONGEST WINDS WILL AFFECT ONSLOW AND CARTERET COUNTIES EARLY THIS MORNING...WHILE THE OUTER BANKS WILL SEE STRONG WINDS UNTIL EARLY AFTERNOON. THE WINDS WILL DECREASE TO 20 TO 30 MPH THIS AFTERNOON AS THE LOW PRESSURE AREA MOVES OVER THE AREA. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS72 KMHX 031704 NPWMHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 104 PM EDT SUN JUN 3 2007 NCZ095-098-103-104-031815- /O.EXP.KMHX.WI.Y.0012.000000T0000Z-070603T1700Z/ CARTERET-ONSLOW-OUTER BANKS DARE-OUTER BANKS HYDE- INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT... EMERALD ISLE...NEWPORT...JACKSONVILLE...KILL DEVIL HILLS... KITTY HAWK...NAGS HEAD...SOUTHERN SHORES 104 PM EDT SUN JUN 3 2007 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. $$ 11
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this wind advisory went out at Jun 2, 2:49 PM EDT, 3 hours 37 minutes earlier.
Area forecast discussion, Jun 2, 2:49 PM EDT, 3 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
249 PM EDT SAT JUN 2 2007
.SYNOPSIS...
THE REMNANTS OF TROPICAL STORM BARRY WILL DRIFT ACROSS FLORIDA AND
INTO THE ATLANTIC THIS EVENING AND THEN TRACK ALONG THE CAROLINA
COAST TONIGHT AND SUNDAY. A COLDFRONT WILL CROSS THE AREA TUESDAY
NIGHT INTO EARLY WEDNESDAY WITH STRONG HIGH PRESSURE BUILDING IN
FROM THE WEST.
&&
.NEAR TERM /THROUGH TONIGHT/...
ISOLATED SHOWERS HAVE DEVELOPED FROM CARTERET COUNTY INLAND TO
CRAVEN AND BEAUFORT COUNTIES. MORE WIDESPREAD LIGHT TO MODERATE
RAIN WILL OVERSPREAD THE AREA FROM SOUTH TO NORTH THRU ABOUT 22Z.
WILL HAVE CATEGORICAL POPS THROUGH TONIGHT.
&&
.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
WILL CONTINUE CATEGORICAL POP VALUES INTO MID MORNING SUNDAY. HAVE
TRENDED TOWARD HPC QPF GUIDANCE WITH MOST AREAS LIKELY TO RECEIVE
1.5 TO 3 INCHES OF RAIN WITH SOME LOCALIZED AREAS GETTING UP TO 4
INCHES OF BENEFICIAL RAINFALL. WILL CONTINUE FLOOD WATCH...MAINLY
FOR LOCAL URBAN FLOODING ESPECIALLY IN FLOOD- PRONE LOCALES SUCH
AS JACKSONVILLE AND GREENVILLE. GFS MOST CLOSELY APPROXIMATES THE
FCST TRACK OF THE REMNANT LOW...WHICH BECOMES EXTRATROPICAL...AND
INDICATES SOME DRY-SLOTTING DURING THE LATE MORNING AND AFTERNOON
HOURS ON SUNDAY. HAVE TRENDED BACK POPS IN THE GRIDS DURING THIS
TIME. WILL ALSO ADD THUNDER TO SUNDAY AFTERNOON/EVENING AS THE
DRY-SLOTTING MAY ALLOW ADDITIONAL HEATING AND INCREASE INSTABILITY
AND CAPE VALUES. WITH LEFTOVER MOISTURE AND TEMPS WARMING WELL
INTO THE 80S...WILL LEAVE SMALL CHC POPS FOR MAINLY DIURNAL
CONVECTION ON MONDAY.
HAVE USED A BLEND OF MAV/MET MOS THROUGHOUT...BUT DID SHAVE A
COUPLE OF DEGREES OFF FCST MAXES SUNDAY GIVEN CLOUD COVER/PRECIP.
&&
.LONG TERM /TUESDAY THROUGH SATURDAY/...
START OFF THE PERIOD WITH TROUGHING OVER THE EAST COAST. COLD
FRONT IS PROGGED TO BE THROUGH THE CWA BY WEDNESDAY AFTERNOON...LOOKS
LIKE LIMITED MOISTURE WITH THIS FRONT. HAVE SLIGHT CHANCE
SHOWERS/TSTORMS IN RIGHT NOW TUESDAY EVENING THROUGH WEDNESDAY
EVENING WITH 20ISH POPS...THURSDAY/FRIDAY LOOK DRY UNDER THE
INFLUENCE OF HIGH PRESSURE. ANOTHER WEAK FRONT LOOKS TO PUSH
THROUGH THE AREA BEGINNING OF NEXT WEEKEND...TEMPS THROUGH THE
PERIOD...INLAND HIGHS IN THE UPPER 80S/90 AND ON THE COAST HIGHS
IN THE LOW/MID 80S.
&&
.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
CEILINGS GRADUALLY LOWER TO MVFR THROUGH THE EVENING THEN TO IFR
DURING THE OVERNIGHT HOURS AS WIDESPREAD RAIN COVERS THE CWA. MOST
OF SUNDAY WILL BE IN IFR TO LOW MVFR RANGE. MONDAY THROUGH THURSDAY
WILL MOSTLY BE VFR WITH OCCASIONAL MVFR WITH ISOLATED
SHOWERS/TSTMS ESPECIALLY ON MONDAY.
&&
.MARINE...
USED GFS FOR THIS FORECAST PACKAGE AS IT IS CLOSE TO THE OFFICIAL
TPC TRACK. DISCONTINUED GALES AND WENT WITH STRONG SMALL CRAFT
ADVISORY FOR ALL COASTAL WATERS AND SOUNDS. SMALL CRAFT WINDS WILL
DEVELOP THIS EVENING ACROSS THE SOUTHERN WATERS AND SPREAD NORTH
OVERNIGHT. WINDS WILL DIMINISH A BIT IN THE AFTERNOON AS THE LOW
BEGINS TO SHIFT NORTHEAST OF THE AREA. SMALL CRAFT SEA CONDITIONS
WILL CONTINUE FOR QUITE A WHILE HOWEVER. PLEASANT BOATING CONDITIONS
WILL BE THE RULE FROM MIDWEEK ON WITH LIGHT WINDS AND SEAS.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...FLOOD WATCH FROM 2 AM EDT SUNDAY THROUGH SUNDAY AFTERNOON FOR
NCZ029-044>047-079>081-090>095-098-103-104.
MARINE...GALE WARNING FROM 2 AM SUNDAY TO 2 AM EDT MONDAY FOR AMZ130-
135-150-152-154.
GALE WARNING FROM 11 PM THIS EVENING TO 2 AM EDT MONDAY FOR
AMZ156-158.
&&
SYNOPSIS...CTC
NEAR TERM...CTC
SHORT TERM...CTC
LONG TERM...CLQ
AVIATION...CTC
MARINE...HSAHazardous weather outlook, Jun 2, 6:31 AM EDT, 11 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 631 AM EDT SAT JUN 2 2007 NCZ095-098-031045- CARTERET-ONSLOW- 631 AM EDT SAT JUN 2 2007 ...FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. THERE IS A MODERATE THREAT OF RIP CURRENTS SOUTH OF CAPE LOOKOUT TODAY. REMNANTS OF TROPICAL STORM BARRY WILL APPROACH FROM THE SOUTH TONIGHT ...PRODUCING SHOWERS AND THUNDERSTORMS WITH MODERATE TO HEAVY RAIN. WINDY CONDITIONS ARE EXPECTED AS WELL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. REMNANTS OF TROPICAL STORM BARRY WILL MOVE ACROSS THE AREA SUNDAY AND SUNDAY EVENING WITH ADDITIONAL MODERATE TO HEAVY RAINFALL AND CONTINUING WINDY CONDITIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ103-104-031045- OUTER BANKS DARE-OUTER BANKS HYDE- 631 AM EDT SAT JUN 2 2007 ...FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. REMNANTS OF TROPICAL STORM BARRY WILL APPROACH FROM THE SOUTH TONIGHT ...PRODUCING SHOWERS AND THUNDERSTORMS WITH MODERATE TO HEAVY RAIN. WINDY CONDITIONS ARE EXPECTED AS WELL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. REMNANTS OF TROPICAL STORM BARRY WILL MOVE ACROSS THE AREA SUNDAY AND SUNDAY EVENING WITH ADDITIONAL MODERATE TO HEAVY RAINFALL AND CONTINUING WINDY CONDITIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ029-044>047-079>081-090>094-031045- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO- 631 AM EDT SAT JUN 2 2007 ...FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. REMNANTS OF TROPICAL STORM BARRY WILL APPROACH FROM THE SOUTH TONIGHT ...PRODUCING SHOWERS AND THUNDERSTORMS WITH MODERATE TO HEAVY RAIN. WINDY CONDITIONS ARE EXPECTED AS WELL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. REMNANTS OF TROPICAL STORM BARRY WILL MOVE ACROSS THE AREA SUNDAY AND SUNDAY EVENING WITH ADDITIONAL MODERATE TO HEAVY RAINFALL AND CONTINUING WINDY CONDITIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 5:12 AM EDT | Flood Watch | MHX | Beaufort, Dare, Duplin, Greene, Hyde, Jones and 6 more | 33 hr |
| Jun 2, 4:38 PM EDT | Coastal Flood Statement | MHX | 25 hr | |
| Jun 2, 6:35 PM EDT | High Surf Advisory | MHX | 25 hr |
Nearby
Wind Advisories in North Carolina, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.